Alert archive / Kentucky / Tornado Warnings in 2004
Tornado Warning 75, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 18, 2004, 8:42 PM CDT for Calloway County, Kentucky. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2004, 8:42 PM CDT (01:42 UTC)
- Expired
- Oct 18, 2004, 9:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 8:52 PM CDT | TORNADO | 6 E Hazel, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 8:00 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 651 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 190142
TORPAH
KYC035-190200-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
842 PM CDT MON OCT 18 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
CALLOWAY COUNTY IN WESTERN KENTUCKY
* UNTIL 900 PM CDT
* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NEW
PROVIDENCE...OR ABOUT 8 MILES SOUTHEAST OF MURRAY...MOVING EAST AT
35 MPH.
* THE TORNADO IS EXPECTED TO BE...
5 MILES SOUTH OF HAMLIN AT 855 PM CDT
2 MILES NORTH OF FORT HEIMAN...4 MILES SOUTH OF NEW CONCORD AT 900
PM CDT
NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A
BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS.
LAT...LON 3661 8831 3653 8830 3643 8827 3645 8766
3664 8769
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 18, 3:40 AM CDT, 17 hours 2 minutes earlier.
Area forecast discussion, Oct 18, 3:40 AM CDT, 17 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT MON OCT 18 2004 .DISCUSSION... WILL NEED TO BE AS BRIEF AS POSSIBLE DUE TO ONGOING WEATHER SITUATION. MAIN FORECAST CONCERNS LIE WITH PRECIP CHANCES...SVR WEATHER CHANCES AND TEMPERATURES NEXT SEVERAL DAYS. MODELS IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM WITH SFC FEATURES. WARM FRONT WILL CONTINUE LIFTING NORTH ACROSS THE REGION TODAY AS SFC LOW PRESSURE MOVES EAST INTO EAST CENTRAL MO. MAIN FOCUS OF SHOWERS AND STORMS EARLY TODAY WILL BE ALONG AND NORTH OF THE FRONT...ESP ACROSS SW IN AND SOUTHEAST IL. COULD BE SOME ISOLD SVR STORMS TODAY...BUT REALLY THINK THE BEST CHC OF ORGANIZED SVR STORMS WILL COME THIS EVENING AND OVERNIGHT. STORMS SHOULD DEVELOP ALONG THE SFC COLD FRONT/DRY LINE OUT IN SE MO AND CNTRL ARKANSAS LATER THIS AFTERNOON. AS PER SPC DISCO...THESE STORMS MAY ACTUALLY FORM AN MCS TYPE SYSTEM OVERNIGHT AS THEY MOVE EAST INTO WRN KY AND SW IN. SFC FRONT WILL LIKELY HANG UP ALONG THE OHIO RIVER TONIGHT AND TUESDAY...WITH AN ADDITIONAL THREAT OF SEVERE STORMS OVER WRN KY LATER TUE AFTERNOON AND INTO THE EVENING..ESP IF WE GET GOOD HEATING DURING THE FIRST PART OF THE AFTERNOON. UPPER FORCING IS NOT GREAT...BUT STRONG INSTABILITY...LIFT FROM SFC FRONT AND MOISTURE AXIS AHEAD OF FRONT SHOULD BE SUFFICIENT TO POP AFTERNOON STORMS SOUTH OF THE SFC BOUNDARY. FOR WED...MODELS DIVERGE GREATLY WITH GFS PUSHING THE SFC FRONT SOUTH INTO THE NORTHERN GULF STATES...WHILE THE ETA HANGS THE FRONT OVER OUR AREA. WITH NEARLY ZONAL FLOW ALOFT...REALLY THINK THE ETA SOLN LOOKS BEST...BUT THE GFS HAS BEEN REALLY GOOD WITH THE SOUTHWARD PROGRESSION OF FRONTS FOR THE PAST FEW MONTHS...SO WILL GO WITH A COMPROMISE HERE AND TAKE THE FRONT INTO TN. THIS SCENARIO WOULD DRY US OUT A BIT IN THE WED/THU TIME FRAME. WILL NOT MAKE MUCH CHANGE AFTER THAT TO THE EXTENDED...BUT IF NEW GFS IS CORRECT...THE NEXT FRONTAL PASSAGE WILL BE FRI NIGHT/SAT MORNING. UPPER FORCING AND MOISTURE RETURN SUGGEST SQUALL LINE WILL BE POSSIBLE WITH THIS FRONT. AS FAR AS TEMPS ARE CONCERNED...WILL GO ABOVE NGM/MAV MOS NUMBERS TONIGHT DUE TO SOUTHERLY FLOW AND CLOUDS. WILL GO CLOSER ETA MOS. WILL ALSO SPLIT THE DIFFERENCE BETWEEN ETA AND MAV MOS TEMPS ON WED TIME FRAME DUE TO UNCERTAINTY OF SFC FRONTAL POSITION. MODELS ARE ABOUT 10 DEGREES DIFFERENT FROM EACH OTHER. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT
Hazardous weather outlook, Oct 18, 4:36 AM CDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 436 AM CDT MON OCT 18 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...CAPE GIRARDEAU MO...CARBONDALE IL... GREENVILLE MO...HARRISBURG IL...HENDERSON KY...HOPKINSVILLE KY... MAYFIELD KY...MOUNT VERNON IL...MURRAY KY...NEW MADRID MO... OWENSBORO KY...PADUCAH KY...PETERSBURG IN... POPLAR BLUFF MO AND PRINCETON IN 436 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. THE MAIN HAZARDS WITH THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THIS FORECAST WILL BE HIGHLY DEPENDENT ON THE EVOLUTION OF STORMS THIS AFTERNOON OVER MISSOURI AND ARKANSAS...EAST OF A SLOW MOVING COLD FRONT. HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL BECOME MORE LIKELY WITH EACH ROUND OF STORMS IN A GIVEN AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY EVENING OVER WESTERN KENTUCKY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TONIGHT...AND AGAIN ON TUESDAY.
In the hours before
Local storm report, Oct 18, 7:13 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
713 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 7 S CARBONDALE 37.62N 89.22W
10/18/2004 JACKSON IL EMERGENCY MNGR
NUMEROUS TREES DOWN.
0707 PM FLASH FLOOD CARBONDALE 37.72N 89.22W
10/18/2004 JACKSON IL EMERGENCY MNGR
MAJOR STREET FLOODING.
&&
DLLLocal storm report, Oct 18, 7:21 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL MARION 37.73N 88.94W
10/18/2004 1.75 INCH WILLIAMSON IL TRAINED SPOTTER
&&
DLLLocal storm report, Oct 18, 8:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
805 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 NE GOREVILLE 37.58N 88.95W
10/18/2004 JOHNSON IL LAW ENFORCEMENT
2 TO 3 HOMES DESTROYED AND NUMEROUS TREES AND POWER LINES
DOWN IN THE LAKE OF EGYPT VICINITY.
&&
DLLLocal storm report, Oct 18, 8:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
809 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 NE GOREVILLE 37.58N 88.95W
10/18/2004 JOHNSON IL LAW ENFORCEMENT
POSSIBLE TORNADO. 2 TO 3 HOMES DESTROYED AND NUMEROUS
TREES AND POWER LINES DOWN IN THE LAKE OF EGYPT VICINITY.
&&
DLLLocal storm report, Oct 18, 8:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
827 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG DELWOOD 37.58N 88.57W
10/18/2004 POPE IL EMERGENCY MNGR
TRAILER OVERTURNED.
&&
DLLLocal storm report, Oct 18, 8:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0828 PM TORNADO 3 N HAZEL 36.55N 88.33W
10/18/2004 CALLOWAY KY EMERGENCY MNGR
MOVING EAST AT 40 MPH
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 20 min |
| Oct 18, 8:04 PM CDT | Tornado Warning | PAH | Calloway | 41 min |
| Oct 18, 8:40 PM CDT | Tornado Warning | PAH | Crittenden | 65 min |
| Oct 18, 9:16 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 44 min |
| Oct 18, 9:51 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 54 min |
Nearby
Tornado Warnings in Kentucky, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.